Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 124, NWS Hastings, NE

May 4, 2012Buffalo County, Sherman County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 4, 2012, 10:29 PM CDT for Buffalo County, Sherman County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2012, 10:29 PM CDT (03:29 UTC)
Expired
May 4, 2012, 11:15 PM CDT
In force
46 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Buffalo County, NE, Sherman County, NE

The radar

The Grand Island radar (KUEX), 103 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 5:52 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
3007 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WUUS53 KGID 050329
SVRGID
NEC019-163-050415-
/O.NEW.KGID.SV.W.0124.120505T0329Z-120505T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1029 PM CDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHWESTERN SHERMAN COUNTY IN CENTRAL NEBRASKA...

* UNTIL 1115 PM CDT

* AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PLEASANTON...OR 20 MILES NORTH OF KEARNEY...AND MOVING SOUTHEAST AT
  30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  POOLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4120 9906 4091 9875 4078 9920 4105 9928
      4106 9921 4127 9921 4127 9914
TIME...MOT...LOC 0329Z 327DEG 25KT 4097 9903
WIND...HAIL 60MPH 1.75IN

$$

PFANNKUCH
3 follow-up statements
397 
WWUS53 KGID 050341
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1041 PM CDT FRI MAY 4 2012

NEC019-163-050415-
/O.CON.KGID.SV.W.0124.000000T0000Z-120505T0415Z/
BUFFALO NE-SHERMAN NE-
1041 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SHERMAN AND NORTHEASTERN BUFFALO COUNTIES UNTIL 1115 PM CDT...

AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM POOLE TO HAZARD TO LITCHFIELD...
MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  LITCHFIELD...HAZARD AND RAVENNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4120 9906 4091 9875 4080 9918 4103 9924
      4106 9921 4127 9921 4127 9914
TIME...MOT...LOC 0341Z 303DEG 20KT 4091 9888 4103 9900
          4115 9919
WIND...HAIL 60MPH 1.50IN

$$

PFANNKUCH
848 
WWUS53 KGID 050350
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1050 PM CDT FRI MAY 4 2012

NEC019-163-050415-
/O.CON.KGID.SV.W.0124.000000T0000Z-120505T0415Z/
BUFFALO NE-SHERMAN NE-
1050 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SHERMAN AND NORTHEASTERN BUFFALO COUNTIES UNTIL 1115 PM CDT...

AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LITCHFIELD...OR 29 MILES NORTH OF KEARNEY...MOVING SOUTHEAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
  HAZARD...PLEASANTON...POOLE AND RAVENNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4120 9906 4091 9875 4092 9910 4102 9922
      4104 9923 4106 9921 4127 9921 4127 9914
TIME...MOT...LOC 0350Z 306DEG 15KT 4111 9916
WIND...HAIL 60MPH 1.00IN

$$

PFANNKUCH
421 
WWUS53 KGID 050411
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1111 PM CDT FRI MAY 4 2012

NEC019-163-050420-
/O.EXP.KGID.SV.W.0124.000000T0000Z-120505T0415Z/
BUFFALO NE-SHERMAN NE-
1111 PM CDT FRI MAY 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHERMAN AND
NORTHEASTERN BUFFALO COUNTIES WILL EXPIRE AT 1115 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT. 

IN ADDITION...A NEW SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
FOR EASTERN SHERMAN COUNTY UNTIL 1145 PM CDT. 

LAT...LON 4120 9906 4091 9875 4092 9910 4102 9922
      4104 9923 4106 9921 4127 9921 4127 9914
TIME...MOT...LOC 0410Z 306DEG 15KT 4106 9907

$$

PFANNKUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 5:49 PM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, May 4, 5:49 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
549 PM CDT FRI MAY 4 2012

.AVIATION...00Z KGRI TAF. AT LEAST FOR THE FIRST 12-15 HOURS OR SO
OF THE FORECAST...CONFIDENCE IS FAIRLY LOW REGARDING
THUNDERSTORM/FOG POTENTIAL. STARTING OFF THIS EVENING...COULD BE A
CLOSE CALL WHETHER ANY STRONG TO SEVERE THUNDERSTORMS DEVELOPING
50-75 MILES NORTH OF THE TERMINAL SAG SOUTHWARD INTO THE AREA. AT
LEAST FOR NOW WILL ASSUME THIS ACTIVITY REMAINS NORTH...BUT STAY
TUNED FOR THE QUICK INCLUSION OF A TEMPO GROUP FOR POTENTIALLY
SEVERE +TSRA MAINLY IN THE 01Z-05Z TIME FRAME IF THIS ACTIVITY
BUILDS IN. LATER TONIGHT...THERE ARE FAIRLY STRONG SIGNALS THAT FOG
AND POTENTIALLY A LOW CEILING WILL DEVELOP...BUT THIS IS
ASSUMING THAT EFFECTS OF POSSIBLE CONVECTIVE OUTFLOW DO NOT HOLD
FOG AT BAY...OR AT LEAST DELAY IT. AS A FIRST GUESS...AM
HIGHLIGHTING A TEMPO GROUP FROM 10Z-14Z FOR LIFR VSBY/CIG. ONCE
ANY MORNING FOG/STRATUS BURNS OFF...THE REST OF THE DAY SHOULD BE
THUNDERSTORM FREE. SOUTHEAST WINDS WILL PICK UP ESPECIALLY DURING
THE DAY...WITH GUST POTENTIAL TO AT LEAST 24KT.

&&

.PREV DISCUSSION... /ISSUED 321 PM CDT FRI MAY 4 2012/

SHORT TERM...TONIGHT AND TOMORROW...PRIMARY FORECAST CONCERNS LIE
WITH  THUNDERSTORM CHANCES TONIGHT AND THE POTENTIAL FOR FOG
EARLY TOMORROW MORNING.

BEEN ANOTHER HOT AND MUGGY DAY ACROSS THE REGION...WITH LITTLE
CHANGE IN THE PATTERN OVER THE PAST COUPLE DAYS...REMAINING FAIRLY
ZONAL WITH OCCASIONAL WEAK AND DIFFICULT TO FIND WAVES THROUGH
THROUGH THE FLOW. SURFACE LOW PRESSURE REMAINS OVER WRN PORTIONS
OF  KS...WITH THE MAIN WARM FRONT DRAPED ALONG/JUST NORTH OF THE
NRN EDGE OF THE CWA...WITH A DRY LINE BOUNDARY JUST OFF THE SW
CORNER. HUMID AIR MASS REMAINS IN PLACE...WITH DEWPOINTS WELL INTO
THE 60S AND EVEN A FEW LOW 70S....WHILE TEMPS THIS AFTERNOON HAVE
CLIMBED INTO THE 80S/LOWER 90S. NOT SURPRISINGLY...VERY HIGH
INSTABILITY VALUES HAVE DEVELOPED ACROSS THE CWA...WITH THE MAIN
AXIS ACROSS CENTRAL/ERN PORTIONS...3-4000+ J/KG OF MLCAPE.
MODELS/SPC MESO PAGE ALSO SHOWING WRN LOCATIONS WITH AT LEAST SOME
CAP/WARMER MID LEVEL TEMPS. ALREADY SEEING SOME ACTIVITY OFF TO
THE NORTH OF THE CWA AND HAS PRODUCED AN OUTFLOW BOUNDARY...WHICH
IS DRIFTING SOUTH TOWARD THE NRN BORDER OF THE CWA. ALSO SEEING
SOME CU DEVELOPING ACROSS THE NW CORNER OF THE CWA...AND THOUGH
THE UPPER LEVEL FORCING IS NOT GOOD...IT HASNT TAKEN MUCH THE PAST
FEW DAYS TO GET SOME ISO/SCT THUNDERSTORMS GOING...SO THOUGH
CONFIDENCE IN EXACTLY WHEN/WHERE ISN'T HIGH...CERTAINLY CANT RULE
OUT SOMETHING POPPING STILL THIS AFTERNOON/EVENING. IF SOMETHING
SHOULD GO...PLENTY OF INSTABILITY BUT WEAK OVERALL SHEAR TO WORK
WITH...WOULD EXPECT THEM TO BECOME SEVERE. BEST CHANCES WILL BE
THROUGH ROUGHLY MIDNIGHT...AND TRENDED POPS DOWN AFTER 06Z A
TOUCH...IS POSSIBLE THINGS WILL HAVE SHIFTED OFF TO THE EAST.

ONCE THE THUNDERSTORM POTENTIAL STARTS TO DIMINISH...FOG CONCERNS
ARISE TONIGHT/EARLY SAT MORNING. NO CHANGE IN THE AIR MASS
OVERNIGHT...WE HAVE WARM OVERNIGHT LOWS /UPPER 50S TO MID 60S/ AND
SIMILAR DEWPOINTS IN PLACE...ALONG WITH FAIRLY LIGHT WINDS. WILL
CONTINUE AREAS OF FOG MENTION...WITH A VIS<1/2 MILE AREA ACROSS
THE NORTHEASTERN HALF...WHERE DEWPOINTS WILL BE HIGHEST...AND
EXTENDED MENTION THROUGH MID MORNING.

LOOKING TO SATURDAY...NO MAJOR CHANGES MADE TO THE FORECAST...WITH
THE MAJORITY OF THEY REMAINING DRY...AND ANY POPS CONFINED TO THE
FAR NWRN CORNER OF THE CWA MAINLY FOR LATE IN THE AFTERNOON.
MODELS  IN DECENT AGREEMENT SHOWING THE UPPER LEVEL
PATTERN/SOUTHWESTERLY FLOW BECOMING MORE AMPLIFIED ACROSS THE AREA
AS A STRONGER LOW PRESSURE SYSTEM MOVES INTO THE NORTHERN
ROCKIES...WITH A TROUGH AXIS EXTENDING SOUTH. DEBATED PULLING POPS
COMPLETELY THROUGH 00Z...BUT A COUPLE SOLUTIONS /LIKE THE NAM/
STILL SHOW ACTIVITY STARTING TO CREEP INTO THE CWA JUST PRIOR TO
THAT TIME. THE MAIN SFC LOW THROUGH THE AFTERNOON REMAINS
GENERALLY OVER WRN/NWRN KS...BECOMING A LITTLE MORE ORGANIZED WITH
A SHARPER FRONTAL BOUNDARY DEVELOPING...EXTENDING NORTH THROUGH
WRN NEB...THOUGH MODELS CONTINUE TO VARY ON THE EXACT LOCATION BY
00Z /LATEST NAM REMAINS THE FURTHEST EAST SOLUTION. WILL AGAIN SEE
SIMILAR CONDITIONS TO TODAY...TEMPERATURES CLIMBING INTO THE
80S/90S...DEWPOINTS IN THE 60S/70S...GUSTY SOUTHEASTERLY WINDS.
WILL AGAIN SEE VERY HIGH VALUES OF INSTABILITY DEVELOP...ESP
ACROSS THE ERN HALF OF THE CWA...BUT MODELS ALSO SHOWING THINGS
REMAINING CAPPED THROUGH THE AFTERNOON.

LONG TERM...STARTING 00Z SUNDAY. LONG TERM MODEL SOLUTIONS
SUGGEST UPPER LEVEL  RIDGING WILL PERSIST OVER THE EASTERN HALF
OF THE CONUS SUNDAY...WITH TROUGHING INFILTRATING THE WEST. THE
WESTERN CONUS TROUGH IS EXPECTED TO PUSH INTO THE CENTRAL CONUS BY
MONDAY...WITH UPPER LEVEL RIDGING BUILDING BACK INTO THE AREA BY
WEDNESDAY. AT THE SURFACE A COLD FRONT IS EXPECTED TO CLEAR THE
AREA EARLY SUNDAY MORNING...WITH MUCH COOLER AND DRIER LOW LEVEL
AIR EXPECTED TO PUSH INTO THE AREA SUNDAY THROUGH TUESDAY. BY
WEDNESDAY HOWEVER...THE SURFACE RIDGE IS EXPECTED TO PUSH OFF TO
THE EAST...THUS ALLOWING FOR LOW LEVEL RETURN FLOW AND A WARMING
TREND TO FINISH OUT THE EXTENDED FORECAST PERIOD.

THE APPROACH AND EVENTUAL PASSAGE OF THE UPPER LEVEL TROUGH WILL
BRING FURTHER CHANCES FOR PRECIPITATION TO OUR CWA SATURDAY NIGHT
AND DURING THE DAY SUNDAY...WITH DRY CONDITIONS THEN INFILTRATING
OUR AREA BEGINNING SUNDAY NIGHT. QPF FIELDS FROM THE
SREF-MEAN...NAM...EC AND OPERATIONAL GFS ALL SUGGEST CONVECTION
OVER THE  NORTHERN AND CENTRAL HIGH PLAINS SATURDAY EVENING WILL
PUSH EAST/SOUTHEASTWARD SATURDAY NIGHT/SUNDAY MORNING...WITH
CONVECTIVE ACTIVITY LIKELY CLIPPING THE NORTHERN ONE-THIRD OF OUR
CWA. CHANCES FOR PRECIPITATION SATURDAY NIGHT/SUNDAY MORNING
BECOME MORE QUESTIONABLE AS ONE MOVES SOUTH ACROSS THE CWA...BUT
THERE ARE STILL INDICATIONS FROM MULTIPLE MODEL SOLUTIONS THAT
PRECIPITATION WILL BE REALIZED ACROSS PORTIONS OF NORTH CENTRAL
KANSAS AS WELL. GIVEN ALL THIS...WENT AHEAD AND INCLUDED A RANGE
OF POPS ACROSS OUR CWA 00Z-12Z SUNDAY...WITH LIKELY POPS ACROSS
THE NORTHERN ONE-THIRD OF OUR CWA...TO SLIGHT CHANCE POPS ACROSS
OUR SOUTH. SOME LINGERING PRECIPITATION WILL BE POSSIBLE ACROSS
OUR AREA DURING THE DAY SUNDAY INTO SUNDAY EVENING...BUT WITH THE
MID LEVEL TROUGH AXIS CLEARING OUR AREA AND RESULTANT SUBSIDENCE
SETTLING IN...AND WITH LOW LEVEL DRY AIR ADVECTION ALSO
INFILTRATING THE AREA...CURRENTLY BELIEVE MOST ALL PRECIPITATION
SHOULD BE EXITING OUR AREA BY LATE SUNDAY AFTERNOON OR SUNDAY
EVENING. AN OVERALL LACK IN KINEMATIC FORCING...ALONG WITH THE
AFOREMENTIONED DRIER LOW LEVEL AIRMASS...SHOULD PRESENT DRY
CONDITIONS TO THE AREA MONDAY THROUGH THURSDAY. RAIN CHANCES THEN
RETURN TO OUR CWA NEXT FRIDAY AS LOW LEVEL MOISTURE AND MID LEVEL
THERMAL ADVECTION BEGIN TO INCREASE ACROSS THE CENTRAL PLAINS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

AVIATION...PFANNKUCH
SHORT TERM...ADO
LONG TERM...BRYANT
Hazardous weather outlook, May 4, 8:35 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
835 PM CDT FRI MAY 4 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
051200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
835 PM CDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THROUGH AT LEAST MIDNIGHT...A FEW SEVERE THUNDERSTORMS WILL
CONTINUE AFFECTING PORTIONS OF SOUTH CENTRAL NEBRASKA...PRIMARILY
NORTH OF A LINE FROM GOTHENBURG TO GENEVA NEBRASKA...BUT
ESPECIALLY NORTH OF INTERSTATE 80. HAIL TO THE SIZE OF GOLF BALLS
AND AND DAMAGING WIND GUSTS TO AROUND 60 MPH WILL BE THE MAIN
THREATS...ALTHOUGH A TORNADO CANNOT BE COMPLETELY RULED OUT.

AFTER MIDNIGHT...THUNDERSTORMS REMAIN POSSIBLE IN SOUTH CENTRAL
NEBRASKA MAINLY EAST OF A LINE FROM LOUP CITY TO GENEVA...BUT BY
THIS TIME THE THREAT FOR SEVERE WEATHER SHOULD BE DIMINISHED.
ALSO LATE TONIGHT...THE COMBINATION OF MOIST AIR AND LIGHT WINDS
WILL LEAD TO THE POTENTIAL FOR FOG DEVELOPMENT ACROSS THE ENTIRE
OUTLOOK AREA...WITH VISIBILITIES OF ONE HALF MILE OR LESS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY MORNING WILL SEE THE CONTINUED POTENTIAL FOR FOG ACROSS
THE OUTLOOK AREA...WITH VISIBILITIES LESS THAN A HALF A MILE
POSSIBLE.

SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN STARTING LATE SATURDAY
AFTERNOON...AND CONTINUING SATURDAY EVENING AND NIGHT ALONG AN
ADVANCING COLD FRONT...ESPECIALLY ACROSS SOUTH CENTRAL NEBRASKA.
THE MAIN HAZARDS FROM THE STORMS WILL BE LARGE HAIL THE SIZE OF
GOLF BALLS AND DAMAGING WINDS OF 60 MPH.

A FEW NON SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE
OUTLOOK AREA DURING THE DAY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THROUGH AT LEAST MIDNIGHT IN PORTIONS
OF SOUTH CENTRAL NEBRASKA...MAINLY NORTH OF A GOTHENBURG TO GENEVA
LINE.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

In the hours before

Local storm report, May 4, 9:52 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
952 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     HAIL             3 W ORD                 41.60N 98.99W
05/04/2012  E1.00 INCH       VALLEY             NE   TRAINED SPOTTER

&&

GUERRERO
Local storm report, May 4, 9:57 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
957 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             ORD                     41.60N 98.93W
05/04/2012  E1.00 INCH       VALLEY             NE   LAW ENFORCEMENT

&&

GUERRERO
Local storm report, May 4, 10:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1012 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     HAIL             2 W LITCHFIELD          41.16N 99.19W
05/04/2012  E1.00 INCH       SHERMAN            NE   TRAINED SPOTTER

&&

GUERRERO
Local storm report, May 4, 10:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1014 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     HAIL             3 E ORD                 41.60N 98.87W
05/04/2012  E1.00 INCH       VALLEY             NE   LAW ENFORCEMENT

&&

GUERRERO
Local storm report, May 4, 10:15 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1015 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     HEAVY RAIN       ST. PAUL                41.21N 98.46W
05/04/2012  M1.80 INCH       HOWARD             NE   BROADCAST MEDIA

            STORM TOTAL OVER THE LAST TWO HOURS

&&

GUERRERO
Local storm report, May 4, 10:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1023 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             3 N PLEASANTON          41.01N 99.09W
05/04/2012  E1.75 INCH       BUFFALO            NE   TRAINED SPOTTER

&&

GUERRERO

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:09 PM CDTSevere Thunderstorm WarningGIDGreeley, Valley51 min
May 4, 7:24 PM CDTTornado WarningGIDGreeley, Valley36 min
May 4, 7:56 PM CDTSevere Thunderstorm WarningGIDGreeley, Valley49 min
May 4, 8:02 PM CDTTornado WarningGIDGreeley, Valley28 min
May 4, 8:22 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley38 min
May 4, 8:47 PM CDTSpecial Weather StatementGIDSherman43 min
May 4, 8:56 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Merrick34 min
May 4, 8:59 PM CDTSevere Thunderstorm WarningGIDSherman, Valley46 min
May 4, 9:28 PM CDTSevere Thunderstorm WarningGIDGreeley, Hall, Howard, Sherman32 min
May 4, 9:32 PM CDTSevere Thunderstorm WarningGIDSherman28 min
May 4, 9:45 PM CDTSevere Thunderstorm WarningGIDGreeley, Valley45 min
May 4, 9:57 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley48 min
May 4, 10:00 PM CDTTornado WarningGIDBuffalo, Sherman30 min
May 4, 10:42 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley33 min
May 4, 11:09 PM CDTSevere Thunderstorm WarningGIDHoward, Sherman36 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.